MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)
Model Number IPN914814
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product visistat 35w 6/box lot# 73j2000213 investigation did not show issues related to the complaint.
 
Event or Problem Description
We have received complaints after changing skin stapler from coviden to teleflex.The clamps do not adhere in the subcutaneous layer.It does not lock as it should.Have happened to many times and the customer wants financial replacement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 528236 visistat 35w non-sterile for investigation.The returned stapler was visually examined with and without magnification.Visual examination of the returned stapler revealed that the staples appeared properly aligned.The stapler was received with 35 staples left in the cartridge.Functional inspection was performed by attempting to fire staples from the returned stapler.Using hand pressure, the trigger was engaged.Upon full engagement of the trigger, the first staple was able to properly form and release.This was repeated four more times with the same result.To simulate insertion into the skin, the stapler was fired into a simulated skin pad.The remaining 30 staples were all able to engage and close into the skin pad.The ifu for this product, l02644, was reviewed as a part of this complaint investigation.The ifu states "to obtain optimum staple closure, the trigger must be squeezed all the way in." a corrective action is not required at this time as there were no functional issues found with the returned stapler.The reported complaint of "misfire/jam-staples not forming/closing" could not be confirmed based upon the sample received.The returned stapler was able to form and release all remaining staples in the cover block.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.There were no functional issues found with the returned stapler.

Brand Name
VISISTAT 35W NON-STERILE
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11731695
Report Number3003898360-2021-00411
Device Sequence Number11817349
Product Code GDT
UDI-Device Identifier34026704630302
UDI-Public34026704630302
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914814
Device Catalogue Number528236
Device Lot Number73J2000213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1